Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 11, 2021, 7:38 PM EDT for Hampton County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 7:38 PM EDT (23:38 UTC)
- Expired
- Aug 11, 2021, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 16 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WWUS82 KCHS 112338
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
738 PM EDT Wed Aug 11 2021
SCZ042-120015-
Hampton-
738 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY...
At 737 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hampton. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Estill, Furman, Luray,
Crocketville and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3284 8091 3265 8115 3265 8116 3282 8128
3296 8106
TIME...MOT...LOC 2337Z 288DEG 2KT 3283 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 11, 7:01 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 11, 7:01 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Charleston SC 701 PM EDT Wed Aug 11 2021 .SYNOPSIS... High pressure will prevail across the area into the upcoming weekend. A front will drop into the area late Sunday. Meanwhile, Tropical Cyclone Fred is expected to move across the eastern Gulf of Mexico on Sunday and then affect the Southeast Monday through Wednesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 7 PM: Scattered showers and thunderstorms should develop along an old outflow boundary across inland GA and SC through mid-evening. The forecast update will feature isolated to scattered PoPs along the boundary through 2Z. Otherwise, the forecast appeared on track. Previous Discussion: Rest of today: Deep-layer ridging will continue to prevail as well as plenty of dry air as seen on mid-level water vapor imagery. The subsidence has limited convective activity thus far across most of the area. Although, from KCLX, a boundary can be seen moving southeast, across our northern SE GA and SE SC counties. Along the boundary, isolated to scattered convection has been occurring. With MLCAPE around 2500 J/kg, isolated showers and thunderstorms will be possible for the rest of the afternoon across the forecast area along any existing/new boundaries that form. Tonight: Once daytime heating is lost, any lingering showers and thunderstorms should quickly diminish. Cloud cover overnight should be minimal and light winds are expected. Low temperatures will be in the 70s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A broad ridge aloft and at the surface will persist Thursday through Saturday. Large scale subsidence will limit convective development Thursday and Friday with only a few showers and tstms far inland closer to the lee trough. Slightly better convective coverage is anticipated on Saturday due to weak shortwave energy moving into southeast GA during the afternoon. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The pattern drastically shifts on Sunday as Tropical Cyclone Fred moves into the eastern Gulf of Mexico and low/mid level flow turns southeasterly across the local area. A deep tropical moisture plume will advect into the Southeast on Sunday while a surface front sinks toward the area from the north. The front may stall near or over the area on Monday. Although uncertainty remains very high, the remnants of Fred could move into the Deep South and through GA and the Carolinas early next week. There are some hints that a Predecessor Rainfall Event (PRE) could occur due to the interaction between Fred and an in-situ baroclinic zone. It's too early to predict the locations of greatest concern, but it certainly bears watching for an enhanced flooding rainfall threat. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR through 00Z Friday. Scattered showers and thunderstorms should develop inland of the terminals along an old outflow boundary through mid-evening. Storms should remain too far away from the terminals to carry TS in the TAFs. Extended Aviation Outlook: Low chance for brief visibility reductions in showers/tstms Saturday afternoon. Better chance for visibility and/or ceiling restrictions Sunday through Monday as deep tropical moisture overspreads the area ahead of Tropical Cyclone Fred. && .MARINE... Tonight: Atlantic high pressure will prevail overnight. Southerly winds will be less than 15 knots with seas 1-2 feet. Atlantic high pressure will remain the dominant weather feature through late week, before a front approaches the region from the northwest on Sunday. The remnants of TC Fred could affect the area late Sunday through Tuesday. At this time we are not anticipating a significant wind event. However, an increase in long-period swells is possible early next week with some 6 footers possible over the offshore GA waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...JRL LONG TERM...JRL AVIATION...NED MARINE...JRL/RAD
Hazardous weather outlook, Aug 11, 3:28 AM EDT, 16 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 328 AM EDT Wed Aug 11 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 328 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 11, 7:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
738 PM EDT Wed Aug 11 2021
SCZ042-120015-
Hampton-
738 PM EDT Wed Aug 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY...
At 737 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hampton. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Estill, Furman, Luray,
Crocketville and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3284 8091 3265 8115 3265 8116 3282 8128
3296 8106
TIME...MOT...LOC 2337Z 288DEG 2KT 3283 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.